MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION ICAST COVERED STENT SYSTEM, 6MMX38MMX120CM; ILIAC COVERED STENT, ARTERIAL

ATRIUM MEDICAL CORPORATION ICAST COVERED STENT SYSTEM, 6MMX38MMX120CM; ILIAC COVERED STENT, ARTERIAL
Model Number 42638
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/18/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A follow-up report will be submitted upon completion of our investigation.
 
Event or Problem Description
The icast stent fell off the balloon while trying to position it in the right renal and sma.The stents were recovered and taken out of the body by snaring them with no adverse outcomes to the patient.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Additional information section: d10.Related mdr's: 3011175548-2025-0000035 and 3011175548-2025-0000036.Report received stated that a female patient of approximately 78-years-old underwent a right renal and sma stenting procedure in which the icast covered stent fell off the balloon while trying to position it in the right renal and sma.This complaint is also related to complaints (b)(4) as both these complaints were also associated with the same procedure with the same patient.The three stents were reported to have dislodged during the one procedure.There were no similarities in the product size or product lot numbers.Additional information provided stated that the procedure was for an aortic aneurism repair with the intended target being the right renal artery and the superior mesenteric artery (sma).The endograft used in the procedure was a cook zenith alpha endograft.The sheath used in the case was a 7fr cook high flex ansel introducer sheath.It was reported that there was minimal calcification, and that the vessel take off angle off the aorta was not known.No operative notes or fluoroscopic images were provided from the procedure.The icast devices nor the sheath were not returned for evaluation, and no pictures were provided.Therefore, the complaint cannot be confirmed.A review of the device history records was conducted for the icast covered stent lot.The review found that the product met all quality and performance requirements and that there were no non-conformances.There is no indication that a design, manufacturing specification, test method, manufacturing process, equipment or raw material was the cause of the complaint.A recurring lot number query was conducted for l/n 500374 and there have been no other complaints related to this complaint description for this production lot of finished goods.An historical review of capa and ncr¿s was conducted, which did not identify any issues directly related to the complaint.A complaint history review did identify several related complaints involving stent dislodgement, which none of them were found to be related to the stent.Most cases involve attempts to pull back the icast device into the introducer sheath pushing the stent off the balloon.A risk review found that the risk management documents for this product adequately address the reported defect and the severity and anticipated occurrence level are appropriate.Based on the information provided there is no evidence to conclude that the device was faulty or manufactured improperly.Given that there were 3 separate size catheters and product lot numbers had the stents dislodge off the balloon during his procedure, it suggests that there may be a technique issue used by the physician.It is very unlikely that the devices stent retention of three separate lots of catheters were problematic.The lots in question were built months apart.The most likely scenario is that the stents were attempted to be withdrawn back into the introducer sheath dislodging the stent, however this cannot be confirmed based on the information provided.There are specific instructions within the instructions for use (ifu) not to pull an unexpanded stent back into the introducer sheath.
 
Additional Manufacturer Narrative
Additional information section: d10.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Correction section: h6 and h11.A visit with the physician who conducted the procedure (dr (b)(6) was held in order to discuss the events related to the clinical procedure.Based on the information provided by the physician he mentioned the fact that he hand crimps the stents with his fingers prior to use to ensure a good connection of the stent to the underlying balloon.This technique could actually have the opposite effect in regard to stent retention.The instructions for use (ifu aw009603 icast covered stent system) in the warnings and cautions section mention the following: "do not remove, reposition or hand crimp the stent." based on this information the root cause was updated to user error.

Brand Name
ICAST COVERED STENT SYSTEM, 6MMX38MMX120CM
Common Device Name
ILIAC COVERED STENT, ARTERIAL
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer (Section G)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer Contact
lori gosselin
40 continental blvd
merrimack, NH 
MDR Report Key21909527
Report Number3011175548-2025-000003
Device Sequence Number4221340
Product Code PRL
UDI-Device Identifier00650862426380
UDI-Public(01)00650862426380(17)260816
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P120003
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/16/2026
Device Model Number42638
Device Catalogue Number42638
Device Lot Number500374
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/03/2025
Supplement Date Received by Manufacturer05/28/2025
06/02/2025
08/20/2025
Initial Report FDA Received Date04/25/2025
Supplement Report FDA Received Date05/29/2025
06/04/2025
08/20/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
7FR COOK HIGH FLEX ANSEL SHEATH.; COOK ZENITH ALPHA 28-155.; UNKNOWN.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR
Patient SexFemale